MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW TRADITIONAL MARYLAND DISSECTOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW TRADITIONAL MARYLAND DISSECTOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3352
Medical Device Problem Codes Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation will be performed upon return of product to microline surgical, inc.
 
Event or Problem Description
Protective sleeve on tip came off during procedure and had to be removed from patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.Upon visual inspection, this complaint has been confirmed.The returned tip was returned with a defective heat shrink.The device was returned with a heat shrink that looked to have receive unintentional forces from both ends, causing the middle of the heat shrink to extrude.This may be the result of the heat shrink not being fully recovered during the assemble process.There is a slight gap between the heat shirk and back hub that may also imply that the heat shrink was not fully recovered.Unable to determine if that was the result of the defect, or the root cause of the reported issue.If the heat shrink was not fully recovered it is very possible that the device may have gotten caught on or in between another device, which would then cause movement to the heat shrink while still connected to the the grasper, hence the extrusion.Because of the condition of the returned device, a functional test is not possible.The type of defects noted on the heat shrink is very uncommon.For final inspection requirements, all devices are 100% inspected for damages and imperfections.It is not likely that the device left microline inc in this condition.The type of damages observed are the result of excessive force applied on a heat shrink that may have not been fully recoved.This complaint is confirmed.A device complaint history check was conducted on part number 3352 from this corresponding lot, and there have been zero additional complaints from this lot within the past year.Although there has been similar complaint from this part number, this is an isolated incident for this lot.The defect rate for this complaint is extremely low.

Brand Name
RENEW TRADITIONAL MARYLAND DISSECTOR TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key8322180
Report Number1223422-2019-00001
Device Sequence Number1357415
Product Code GEI
UDI-Device Identifier00811099010135
UDI-Public00811099010135
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Model Number3352
Device Catalogue Number3352
Device Lot Number00138532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1